MAUDE Adverse Event Report: BLOOD GROUPING REAGENT AND ANTI-HUMAN GLOBULIN ANTI-IGG,-C3D; POLYSPECIFIC IH-CA; IH-CARD ABO/RHD (DVI+); 48 CARDS

BLOOD GROUPING REAGENT AND ANTI-HUMAN GLOBULIN ANTI-IGG,-C3D; POLYSPECIFIC IH-CA; IH-CARD ABO/RHD (DVI+); 48 CARDS
Catalog Number 813131100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false positive reaction on the anti-ab well with one patient sample of blood group o when using ih-card abo/rhd (dvi+) on the ih-1000 instrument.Sample 24cb-21300046 (tested on 7/31/24 on ih-1000, s/n (b)(6) was 3+ false positiv on anti-ab with ih-card abo/rhd (dvi+).The sample was re-tested on the same day, with the same ih-card lot and on the same instrument but on the other side of the ih-1000 and reacted negative on the anti-ab.Due to the inconsistency in the reactions observed with anti-a and anti-b (negative), no incorrect blood group typing was performed at the customer's location.The customer provided us the affected patient sample and also returned four cards ih-card abo/rhd (dvi+) lot: 9337020 for investigational testing.At first our quality control laboratory investigated their retention sample of the supposedly defective lot ih-card abo/rhd (dvi+) and the cards that were provided by the customer.The visual inspection for intact sealing, homogeneous gel, correct filling height and splashes in the reaction chamber was passed without any irregularities.We did not observe any splashes in the reaction chamber.Then the quality control laboratory tested the retention sample and the customer cards with different donor samples and with the patient sample on the ih-1000.As the reason for the complaint was a false positive reaction in the anti-ab, the focus was on the testing of blood group o rhd-positive blood samples.All positive and negative reactions were correct.We did not observe any false positive reaction in the anti-ab neither with the retention sample nor with the cards provided by the customer.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Review of the affected instrument's log files and images is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction on the anti-ab well with one patient sample of blood group o when using ih-card abo/rhd (dvi+) on the ih-1000 instrument.Sample (b)(6) (tested on (b)(6 )2024 on ih-1000, s/n (b)(6) was 3+ false positiv on anti-ab with ih-card abo/rhd (dvi+).The sample was re-tested on the same day, with the same ih-card lot and on the same instrument but on the other side of the ih-1000 and reacted negative on the anti-ab.Due to the inconsistency in the reactions observed with anti-a and anti-b (negative), no incorrect blood group typing was performed at the customer's location.The customer provided us with the affected patient sample and also returned four cards ih-card abo/rhd (dvi+) lot: 9337020 for investigational testing.At first our quality control laboratory investigated their retention sample of the supposedly defective lot ih-card abo/rhd (dvi+) and the cards that were provided by the customer.The visual inspection for intact sealing, homogeneous gel, correct filling height and splashes in the reaction chamber was passed without any irregularities.We did not observe any splashes in the reaction chamber.Then the quality control laboratory tested the retention sample and the customer cards with different donor samples and with the patient sample on the ih-1000.As the reason for the complaint was a false positive reaction in the anti-ab, the focus was on the testing of blood group o rhd-positive blood samples.All positive and negative reactions were correct.We did not observe any false positive reaction in the anti-ab neither with the retention sample nor with the cards provided by the customer.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Log files and databasis of the affected ih-1000 instrument were analyzed for any issue relevant anomalies.Anlalysis showed that the instrument was performing as expected.The sample (b)(6) was the only sample in the batch processed and all the dilutions, pipetting and washings were carried out as expected.The sample processed before on the left side was o positive patient with negative asbn.The order of pipetting was from well 6 to 1, therefore an interwell-carry-over from the anti-d to the anti-a,b well is suspected.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance).The retention sample as well as cards provided from the customer reacted as expected, with both the affected patient sample and blood samples from our donation center.All acceptance criteria regarding visual inspection and specificity were met, we did not observe any false positive results.However, the image provided and the trace files analysis confirmed the customer´s claim of a false positive result in the anti-ab well.The results seem to be related to a carryover from the anti sera of well 4 (anti-d) to well 3 (anti-a,b) causing the false positive on well anti-a,b.However, we do not have any images of the card before processing.As a root cause issues during the transportation or during handling of the ih-cards are suspected.We would like to refer to the corresponding chapters of the ifu: "storage requirements" · store at 18 to 25c.· store in an upright position.· do not freeze or expose cards to excessive heat.· do not store near any heat, air conditioning sources or ventilation outlets."precautions · do not use cards showing signs of drying, discoloration, bubbles, crystals or other artifacts.· do not use cards with damaged foil strips.· do not use gel cards if the gel matrix is absent or if the liquid level in the microtube is not at or below the gel matrix.A clear liquid layer should be visible on top of the uniform gel matrix in each microtube.· cards with dispersed drops observed at the top of the microtube, due to improper storage or shipping conditions, have to be centrifuged with ih-centrifuge l or ih-reader 24 with preset time and speed before use.If drops are still observed on top of the microtube after one centrifugation it is recommended to not use the card." at this point in time we did not receive any further complaints from different customers regarding ih-card abo/rhd (dvi+) lot: 9337020.

Brand Name
BLOOD GROUPING REAGENT AND ANTI-HUMAN GLOBULIN ANTI-IGG,-C3D; POLYSPECIFIC IH-CA
Common Device Name
IH-CARD ABO/RHD (DVI+); 48 CARDS
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key20083245
Report Number9610824-2024-00033
Device Sequence Number18058308
Product Code QHR
UDI-Device Identifier07611969962341
UDI-Public(01)07611969962341(17)250111(10)9337020
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
125535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/11/2025
Device Catalogue Number813131100
Device Lot Number9337020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-1000, SN (B)(6)
Patient SexUnknown